7 months ive had issues with my foreskin. Started as a burning feeling, then redness. My GP and Sexual Health nurses expected irritation as all standard blood n urine tests came bk negative. Now on steroid cream and my foreskins flared up and went very red and painful, its now like the picture and i paniced herpes. Any advice helpful.
Foreskin Discomfort: 7 months ive had issues with my... - BASHH
This is balantitis. It’s likely a fungal infection. Treat with her a combination antifungal and steroid cream. Most common type is clotrimazole plus betamethasone. Treat for 3-4 weeks. Will start to itch and burn a little after applying the ointment but you will have significant improvement and eventual resolution. This is not herpes. All men or women you’re involved with should be treated and remain abstinent until treatment completed.
I visited a sexual health clinic twice and had two examinations. One being yesterday and they said its deffo a dermo job and they took a swab for herpes althou sure it isnt but ruling that out. It all started 7 months ago with an itchy penis, they found thrush so treated me. It then began to burn and for months i had a burning feeling and kept visiting my GP. Then the penis started to become a little red. The day after i had masterbated my foreskin went very red and sore, i was the given steroid cream and only they did my skin go white and hard and i had a scabby ring around my skin which has now gone a lil tight. I was bathing in oilatum which helped and softened the white hard skin which i just assumed was related too the cream and skin dryness. I am awaiting a response to dermo.
Do you suspect Lichen Sclerosus then?
Thank you for your feedback
Thank you. Well the skin has improved quite abit since bathing in Oilatum and using Fucidin H. My last visit to GP she felt my previous pure steroid cream had irritated my skin more. The white skin seems to be splitting and coming off and my discomfort isnt as bad. The skin is now itchy but i can see its dry as havent soaked for two days. I now an hour after ive applied Fucidin coat my foreskin in Vasline.
Hopefully my dermatology appointment comes soon, its been 3 weeks since i was referred and havent heard a peep. The fact the dry skin is tight is getting to me but it has loosened over the last few days and is easier to pull back.
Do you think bathing every other day in Oilatum is a good move? Sexual Health said the skin looked like id been in a bath too long. I really appreciate your time
Im glad you have a dermatology appointment coming up. You can be sensitive to different components of ointments and creams , so it may be that your skin was reacting to , rather than the steroid itself. I still feel Lichen Sclerosus is the most likely diagnosis. A dermatology appointment in the NHS often takes months , not weeks Im afraid.
I just dont wish to cause anymore issues so i'll continue with my steroid under the guidance of my gp and use Vasline and Oilatum to help with skin i am awaiting a call from my GP to discuss my condition the steroid cream should help if its Lichen Sclerosus anyway. My skin is itchy today and my banjo is sensitive! Joys
Please read the information from here : bad.org.uk/shared/get-file.... If the condition is indeed Lichen Sclerosus , symptoms usually improve after a course of topical steroid, which can be up to twelve weeks maximum. The paleness however may not resolve. Response to treatment is different for everyone . Betnovate is a moderate strength topical steroid.
Thank you so much. The white skin seems to be dropping off now and the crusty ring of skin seems to be loosening and i can much easily retract my foreskin. I was given the impression the Betnovate was a stronger cream than my Fucidin H but it seems to be making some form of difference. Ive had some leave from work also which has helped as ive not needed to wear trouser pants or have too much movement.
Betnovate is stronger than hydrocortisone. I think the duration of treatment is important because it takes a while for this to improve. Your symptoms are getting better which is the main thing. I usually recommend up to 12 weeks of treatment in total depending on the response to steroid - obviously it can be stopped sooner if the person feels 100% better .
As an uncut guy I can confirm you definitely don't have an STD -- I've had Chlamydia as well as general yeast infections on multiple occasions (the chlamydia only the once, lol) -- This definitely looks like a dermatological issue, or / and balanitis, don't pick at it, don't irritate it by constantly scratching/touching it, and DO NOT MASTURBATE until it's healed, I have made all of these mistakes myself when having an issue with my foreskin, none of which were as severe as this, and it lead to some not so comfortable results.
Thanks. Well my skin is now pretty much back to normal and is my penis looking tons better. I still have like a slight burn sensation but looks like its on the right root. Most of the skin after soaking peeled off.
Thanks for your reply, i think masterbating when it wasnt right topped it over the edge
And funnily enough i had Chlamydia (once) and then thrush, then this. Hopefully i get nothing else. Im pretty much a nun now anyway after all this
Glad to hear all better. LS can relapse though , I hope you read all of the literature on the condition , there is a small lifetime precancerous risk , thought to be less than 5% in males and in those who have used topical steroids. So the risk is likely extremely small, but you should attend a sexual health service or a urologist promptly if you develop any non -healing ulcers despite treatment ( or any other changes you are worried about )
If you could transmit candida ( thrush ) between people it would be classified as an STI - which it isn't. Certainly men can get a transient candida colonisation of the glans and prepuce if the female partner has candida - using clotrimazole will take it away. People assume all skin changes on the penis are due to candida - but actually strep and staph infections can also cause redness and irritation. These are both common organisms in the mouth, When you say those women gave you yeast infections, did you have a swab that proved candida growth on your penis ?
All cleared up now and i am on the steroid once daily for a week now then been told to stop. I still have slight discomfort in a patch of foreskin and the head feels its burning. I am keeping on at applying Vasline and washing with Dermol 500. I bath with Oilatum over the weekend. I am assuming the burning sensation which is how it all started is LS?
Any suggestions for managing this whilst i await to see a dermatologist for a diagnosis?
The burning started again just after my skin all healed and dropped off. Seems more present after passing urine. I am following the LS advice sheet u sent over. My penis now looks normal but as i mentioned still a bit tender. Shall i be applying my steroid to my end aswel as foreskin? My end peeled abit and cos i had no issues there i never applied cream then but it then had contact with cream when my foreskin folded up.
If my symptoms return once i stop my steroid i'll obviously revisit my GP but will also start cream again i guess.
Also, when would u suggest i can start sexual activity again?
You can have sex anytime you want if the skin feels comfortable. if your skin is now back to normal , then bring the pic u posted here. Its difficult without a biopsy or clinical examination, but that skin looked to me like LS. They will likely just advise you about future monitoring. Stop the steroid when things feel comfortable and just use the moisturisers
I have a whole album to show the dermo! Lucky sole they'll be! From start to finish i took a picture diary whilst logging all my symptoms etc. Good news on the sex, just wish i could do more to reduce the burning sensation as its annoying.
Thank you for all your advice and support its been a big help
I would try a soap substitute like aqueous cream when washing and a moisturizer like diprobase for the skin. There can act as barrier creams also. If it continues to be a problem you might need to have a chat with the GP about some oral medication that might help. Keep a close eye for any new skin changes that suggest a reactivation of the condition.